T Nation

Results After One Year on Testim,


#1

As a 61 yo type 2 diabetic, my GP informed me at last years physical (June 2009) that my T was low at 259 and that I might want to consider TRT. Since I was observing some of the symtoms of low T he started me on one tube of Testim/day and after 3 months my T increased to only 325. The dosage was then increased to 2 tubes/day and when it was rechecked last December it had risen to 499. After doing some further reading, I began to suspect Estradoil might be contributing to the problem so I started to take Zinc. Several months after that I added D3 and DIM.

Today, I received the results from my blood test as follows:

Total T = 1153 (range 250 - 1100)
% Free T = 2.85 (range 1.5 - 2.2)
Free T = 328.3 (range 35 - 155)
E = 40 (range 13 - 54)
PSA = .2 (range < 4.0)
T3 Uptake = 38 (range 22 - 35)
T4 Total = 4.3 (range 4.5-12.5)
Free T4 Index = 1.6 (range 1.4 - 3.8)
TSH = 2.68 (range .4 - 4.5)
Total Cholesterol = 92 ( range 125 - 200)
HDL = 38 (range > 40)
Triglcerides = 45 (range < 150)
LDL = 45 (range < 130)

The GP recommended the following: alternate Testim dosage two tubes one day and one tube the next to get the level down. Since my Cholesterol is low, he said I can try stopping Simvastatin and see what the affect is in September. I also take Metformin and Liscinopril.

I am not sure if this spike in T also increased my E, as he never previously tested for E.

To this end, I am wondering about adding Actelyn L Carnitine and possibly Lipoic acid for my blood sugar and continuing with the the Zinc, D3 and DIM. My AICs have been running under 5.6 for several years, but my fasting glucose is typically high (eg 116 on this last test).

I was quite surprised about this recent blood test as I suspected my T level would have stayed about the same as the December 2009 test at 499. Could those supps have caused this boost, coupled with the heavier lifting I have been doing over the last few months?

I would appreciate your thoughts recommendations as there seems to be more knowledge here than in the Drs office.

Thanks


#2

Any chance you applied the testim near the blood draw area? You might have contaminated the test if so. This is very common. If there is even a chance, you should retest total T.

The other possibility is that you are absorbing the transdermal better. I don't know why that would be, but it's possible.

I do not think those supplements would cause such an increase. Maybe if you had high estrogen and had been using anastrozole. I would look elsewhere for the cause.

Yes, your estrogen is too high. Reducing the testim dosage should lower it. If not, arimidex will be needed.


#3

The excessive amount of testosterone is too much for your system and you are starting to get over flow from the excessive estrogen. I would reduce the amount by 1/2 to half and add in HCG 250 ius every 3 days to begin then retest in 4 weeks to see where you levels are at the trought. Low cholesterol well that is probably statin drugs. Which is another bright idea resulting in more men with low testosterone because they are reducing the necessary building blocks for hormones and also your brain function. Little do drs know that people under total cholesterol of 160 chances of strokes go up significantly. If your dr keeps messing with things he is just digging your own grave. Cholesterol is also needed to detoxify toxins and also makes up majority of the brain matter that helps you think. People with lower choleserol are more likely to commit suicide or end up doing crimal acts. Low choleseterol also lower coenyzme q10 which is necessary for mitochondrion function of your cellular energy. I would seriously look into another dr because this guy is a walking time bomb..


#4

Agree re acetyl-l-carnitine and lipoic acid. You need B vits and anti-oxidants. Your statin drug has probably lowered your CoQ10 levels that then impairs mitochondrial function. Take 50iu CoQ10 per day. If you have a chronic cough, that is probably the effect of low CoQ10 weakening your heart muscle and creating some of the same mechanics of congestive heart failure.

You cab try a low dose of the statin drug.

E or E2, get specific

You need iodized salt to support your thyroid. Your T4 is low. Are you using iodized salt? Eating much sea food?

Yes, cholesterol is a disaster.

Test for DHEA-S

When did you do the lab work after application of T? How is that different from prior lab test? You should do lab work before your application of T and be consistent.

If you do have E2=40, that is a mess and you need to lower that.


#5

I failed to mention that I also take CoQ10 (100 mg), Reveratrol/Grape Seed, Fish Oil and Centrum Silver Multi. No cough at all, and I very rarely become ill. As to the low dose for statin I believe its a pretty low dose already, but have to check the Rx; that said, given the levels would it be unreasonable to just stop taking it for a few months to see effect? I have been taking the statin for many years, since prior to medication my cholesterol was fairly high (~ 275), but I have also cleaned up my diet as well over the last two years (due to being diagnosed with diabetes) which could further be contributing to the low levels. The Dr seems better than others I have had and has done more different types of tests, but I suspect he doesn't really understand or knows how to interpret the interrelations between the various tests.

The E is Estradoil(assume thats E2?); should this number be 30 or less? They did not check DHEA-S, so I will request that next time. I don't add any salt at all to my meals, except for what comes with some packaged foods and eating out as I assumed its not good for ones BP. Also, am not a big sea food eater.

I did put the Testim on a few hours before the blood test(and did that for the prior two tests as well); don't think any was applied to the test site, but that could be a possibility.

Your comments are very much appreciated. Its certainly important to be a well informed patient.

Thank you!!


#6

What's your simvastatin dose?

Where should the cholesterol level be? Is within the Quest range good?


#7

optimal range for choelsterol is 180-200 total its the LDL that need to be the concern nothing what fish oils and red rice yeast can not accomplish along with good eating habits and exercise. With recommendation I made i have droped people choleserol and triglceriedes from the 300-400 range down to 160 in less then 3 months with out drugs. Again these people were making radical lifestyle changes as well because they where committed to wanting to get well. Once in a while after 3 months if things do not change then there are rare cases where meds need to be used despite proper eating, supplementation, exercise. Its just poor genetics is all and nothing can be done about it. When your cholesterol levels go low you also depelte coenyzme q10 which is essential for proper fat loss as well. I recommend ubiquinol 100 mgs to all patients with reservatrol 250 mgs 100% trans for the best protection for mitochondrion dysfucntion and antioxident protection known. One can also add in ALCAR at 1000 mgs 2 times a day to keep optimal brain function going...


#8

To answer some of the above questions, my simvastatin Rx is 20 mg. As to the range on the blood test report, the total cholesterol range is 125-200, however I see there is a footnote below all the Cholesterol readings that says "desirable range < 100mg/dL for someone with CHD or diabetes" Its certainly not clear whether this footnote refers to Total Cholesterol or LDL Cholesterol, so I am not sure whether to continue to take 20 mg of simvastatin, split pill in half or stop altogether and recheck in a few months.

My Resveratrol softgel is 15mg, with 100 mg of grapeseed extract, 37.5 mg of grape skin extract, and 12.5 mg of grape extract per softgel and I take 2/day. CoQ10 is also a softgel and I take 1/day. The Fish Oil I take is 2400 mg.

I am confused as to what to do.


#9

Packed and commercially produced foods rarely are made with iodized salt. You best assumption at this point is that you have an iodine deficiency. You really need to find an iodine rich supplement.

CoQ10: I have a friend who has been on 40mg Liptor and he had the long term cough. I gave him a bottle of 100mg ubicquinol CoQ10 [superior bio-availability] and his cough stopped and he lost 17 pounds without trying.

TRT does lower cholesterol for some and you otherwise might be a strong statin responder.

Tell your doctor that you want to lower your E2 to close to 22pg/ml with 1.0mg of Arimidex/anastrozole per week. You need to take that in divided doses. That typically means splitting a small tab into 4 pieces and figuring out how to spread over 7 days, or take 1/4 EOD. He could ask a compounding pharmacy to make a 1mg/ml liquid that you can dispense with greater control. If you are prescribed 1mg/day, ignore that and take as above. This is a common mistake, unless you are a woman with breast cancer.

You will feel a lot better with that lower E2 level. Many feel transformed.

The only catch is that you could be an anastrozole over-responder.
http://www.google.com/search?hl=en&rlz=1B3GGGL_enUS324US324&q=anastrozole+"over-responder"

read some of the above